MAUDE Adverse Event Report: BIOMET MICROFIXATION BATTERY POWERDRIVER P2; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

BIOMET MICROFIXATION BATTERY POWERDRIVER P2; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 50-1010
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial reporter: full establishment name - (b)(6).Report source: foreign - event occurred in japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that there was debris inside of the battery package.No adverse consequences have resulted from the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned packaging.The internal sterile pack contains a single piece of debris.It cannot be confirmed what the debris is.Reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review.The likely condition of the device when it left zimmer biomet is non-conforming to specification.Review of the device history records identified no deviations or anomalies during manufacturing.A supplier dhr review was not requested as complaint is packaging related only.There were no issues reported with the product itself.The root cause of the reported event is the operator not following the provided work instructions during manufacturing.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BATTERY POWERDRIVER P2
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16688843
Report Number0001032347-2023-00122
Device Sequence Number18005952
Product Code GEY
UDI-Device Identifier00841036063504
UDI-Public(01)00841036063504(17)230415(10)579590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2023
Device Catalogue Number50-1010
Device Lot Number579590
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexPrefer Not To Disclose